Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 7, 2005, 11:24 PM CDT for Ransom County, Richland County, Sargent County, North Dakota. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2005, 11:24 PM CDT (04:24 UTC)
- Expired
- Jun 8, 2005, 12:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 12:30 AM CDT | TSTM WND DMG | Cayuga, ND | TREES DOWN ALL OVER TOWN, ONE FELL ON A HOUSE. |
| Jun 8, 12:35 AM CDT | TSTM WND DMG | 10 Sw Mcleod, ND | LARGE BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 9:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 2572 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 080425
SVRFGF
NDC073-077-081-080530-
/O.NEW.KFGF.SV.W.0050.050608T0424Z-050608T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1124 PM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA
RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA
SARGENT COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 1230 AM CDT.
* AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
ELLENDALE TO 2 MILES NORTHEAST OF LANGFORD...MOVING TO THE
NORTHEAST AT 75 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STRAUBVILLE AND BRAMPTON AT 1135 PM
COGSWELL AT 1140 PM
STIRUM...RUTLAND AND FORMAN AT 1145 PM
GWINNER...GENESEO AND CAYUGA AT 1150 PM
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4596 9794 4597 9687 4616 9666 4659 9685
4656 9797
$$
DK/JDS1 follow-up statement
000
WWUS53 KFGF 080445
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1145 PM CDT TUE JUN 7 2005
NDC073-077-080530-
/O.CON.KFGF.SV.W.0050.000000T0000Z-050608T0530Z/
RANSOM ND-RICHLAND ND-
1145 PM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 AM CDT FOR
RICHLAND AND CENTRAL RANSOM COUNTIES...
AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THE STORM WAS LOCATED OVER
WALCOTT...OR 23 MILES SOUTH OF FARGO...MOVING TO THE NORTHEAST AT 50
MPH.
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR
NORTHEAST NORTH DAKOTA.
LAT...LON 4634 9793 4632 9722 4596 9718 4602 9665
4659 9685 4656 9797
$$
DK/JDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 8:40 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 7, 8:40 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 840 PM CDT TUE JUN 7 2005 FORECAST CHALLENGE CONCERNS RAIN/SEVERE THREAT. ONLY MINOR CHANGES PLANNED TO CURRENT FORECAST. LARGE SVR T COMPLEX OVER WESTERN AND CENTRAL DAKOTAS SHIFTING EAST. MAIN SEVERE THREAT WILL BE OVER SOUTHERN THIRD OF FA VCNTY E-W ORIENTED BOUNDARY. FARTHER NORTH WITH RECENT RAINS CANNOT RULE OUT FLOOD POTENTIAL HOWEVER SEVERE THREAT LOOKS DIMINISHED WITH MORE STABLE AIRMASS IN PLACE. ADVANCING CLOUD SHIELD SHOULD MINIMIZE TEMP DROP WITH COOLEST READING OVER FAR NORTH. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLOOD WATCH FOR ERN ND THROUGH 23Z WED. NDZ006>008-014>016- 024-026>030-038-039-049-052>054. MN...FLOOD WATCH FOR NW AND W CNTRL MN THROUGH 23Z WED. MNZ001>009- 013>017-022>024-027>032-040. && VOELKER
Hazardous weather outlook, Jun 7, 3:00 PM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 300 PM CDT TUE JUN 7 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 300 PM CDT TUE JUN 7 2005 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE ACROSS EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA... ...A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION FOR TONIGHT AND WEDNESDAY... THE SEVERE WEATHER IS EXPECTED TO START AFTER 6 PM AND WILL CONTINUE OVERNIGHT. LARGE HAIL AND DAMAGING WIND ARE EXPECTED ALONG WITH LOCALLY HEAVY RAINFALL. DURING THIS EVENING AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS THE FAR SOUTH. THUNDERSTORMS LATER TONIGHT SHOULD MERGE INTO A LARGE COMPLEX PRODUCING TORRENTIAL DOWNPOURS. IN ADDITION TRAINING OF MOISTURE LADEN STORMS WILL RESULT IN LOCALIZED FLOODING WITH THE POTENTIAL OF RAINFALL AMOUNTS BETWEEN 1 TO AS MUCH AS 3 INCHES IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE SEVERE THUNDERSTORMS ARE FORECAST ACROSS NORTHWEST MINNESOTA WEDNESDAY AFTERNOON AND EVENING. THE SEVERE WEATHER CAN BE EXPECT EAST OF A LINE FROM HALLOCK TO PARK RAPIDS MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE FORECAST. A COLD FRONT WILL MOVE EAST ACROSS NORTHWEST MINNESOTA WEDNESDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE SPOTTER ACTIVATION MAY BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE BERG/WJB
In the hours before
Special weather statement, Jun 7, 9:52 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 952 PM CDT TUE JUN 7 2005 MNZ002>003-022-024-027>032-040-NDZ038>039-049-052>053- 081000- WEST BECKER MN-EAST BECKER MN-CLAY MN-GRANT MN-HUBBARD MN- MAHNOMEN MN-NORMAN MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN- WADENA MN-WILKIN MN-BARNES ND-CASS ND-RANSOM ND-RICHLAND ND- SARGENT ND- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 432 IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR THE FOLLOWING AREAS IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WADENA IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY HUBBARD IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 4 COUNTIES BECKER CLAY MAHNOMEN NORMAN IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES GRANT OTTER TAIL WILKIN IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 5 COUNTIES BARNES CASS RANSOM RICHLAND SARGENT INCLUDING THE CITIES OF DETROIT LAKES...FARGO...FERGUS FALLS...VALLEY CITY AND WAHPETON.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:42 PM CDT | Tornado Warning | FGF | Sargent | 48 min |
| Jun 8, 12:19 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 56 min |
| Jun 8, 12:29 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 61 min |
| Jun 8, 4:26 PM CDT | Severe Thunderstorm Warning | FGF | Pembina | 34 min |
| Jun 8, 4:36 PM CDT | Tornado Warning | FGF | Pembina | 24 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.